Alert archive / Wisconsin / River Flood Warnings in 2026
River Flood Warning 2, NWS Green Bay, WI
NWS Green Bay, WI issued this river flood warning at Mar 23, 2026, 7:09 AM CDT for Wood County, Wisconsin. It was in force for 20 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 23, 2026, 7:09 AM CDT (12:09 UTC)
- Expired
- Mar 24, 2026, 3:24 AM CDT
- In force
- 20 hr
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Flood severity
- Minor
County Wood County, WI
The radar
The La Crosse radar (KARX), 102 km from the middle of the area, began a volume at 12:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Yellow River (WI) at Babcock (BBCW3).
- Action stage
- 10 ft
- Minor stage
- 12 ft
- Moderate stage
- 15.5 ft
- Major stage
- 17 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05402000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
248
WGUS43 KGRB 231209
FLWGRB
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Green Bay WI
709 AM CDT Mon Mar 23 2026
...The National Weather Service in Green Bay has issued a Flood
Warning for the following rivers in Wisconsin...
Yellow River at Babcock affecting Wood County.
.Warm temperatures have melted snowpack and increased river flows.
For the Yellow River...including Pittsville, Babcock...Minor flooding
is forecast.
Additional information is available at www.weather.gov.
The next statement will be issued this evening by 1015 PM CDT.
&&
WIC141-240315-
/O.NEW.KGRB.FL.W.0002.260323T1209Z-260325T0300Z/
/BBCW3.1.SM.260323T0615Z.260324T0000Z.260324T0848Z.NO/
709 AM CDT Mon Mar 23 2026
...FLOOD WARNING FOR SNOWMELT IN EFFECT FROM THIS MORNING TO TUESDAY
EVENING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Yellow River at Babcock.
* WHEN...From this morning to Tuesday evening.
* IMPACTS...At 12.0 feet, Flooding is confined mainly to agricultural
and wooded lowland and marshes.
* ADDITIONAL DETAILS...
- At 6:00 AM CDT Monday the stage was 12.2 feet.
- Bankfull stage is 10.0 feet.
- Recent Activity...The maximum river stage in the 24 hours ending
at 6:00 AM CDT Monday was 12.2 feet.
- Forecast...The river is expected to rise to a crest of 13.0 feet
this evening. It will then fall below flood stage late tonight.
- Flood stage is 12.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4441 9019 4441 9007 4425 9007 4425 9019
$$
Uhlmann2 follow-up statements
498
WGUS83 KGRB 232334
FLSGRB
Flood Statement
National Weather Service Green Bay WI
634 PM CDT Mon Mar 23 2026
...The Flood Warning continues for the following rivers in
Wisconsin...
Yellow River at Babcock affecting Wood County.
.Warm temperatures have melted snowpack and increased river flows.
For the Yellow River...including Pittsville, Babcock...Minor flooding
is forecast.
Additional information is available at www.weather.gov.
The next statement will be issued Tuesday morning by 1000 AM CDT.
&&
WIC141-241500-
/O.EXT.KGRB.FL.W.0002.000000T0000Z-260325T0048Z/
/BBCW3.1.SM.260323T0615Z.260324T0000Z.260324T0648Z.NO/
634 PM CDT Mon Mar 23 2026
...FLOOD WARNING FOR SNOWMELT NOW IN EFFECT UNTIL TUESDAY EVENING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Yellow River at Babcock.
* WHEN...Until Tuesday evening.
* IMPACTS...At 12.0 feet, Flooding is confined mainly to agricultural
and wooded lowland and marshes.
* ADDITIONAL DETAILS...
- At 6:00 PM CDT Monday the stage was 12.4 feet.
- Bankfull stage is 10.0 feet.
- Recent Activity...The maximum river stage in the 24 hours ending
at 6:00 PM CDT Monday was 12.5 feet.
- Forecast...The river is expected to rise to a crest of 12.7 feet
this evening. It will then fall below flood stage just after
midnight tonight.
- Flood stage is 12.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4441 9019 4441 9007 4425 9007 4425 9019
$$
JG392
WGUS83 KGRB 240824
FLSGRB
Flood Statement
National Weather Service Green Bay WI
324 AM CDT Tue Mar 24 2026
...The Flood Warning is cancelled for the following rivers in
Wisconsin...
Yellow River at Babcock affecting Wood County.
WIC141-240930-
/O.CAN.KGRB.FL.W.0002.000000T0000Z-260324T0824Z/
/BBCW3.1.SM.260323T0615Z.260323T2045Z.260324T0300Z.NO/
324 AM CDT Tue Mar 24 2026
...FLOOD WARNING FOR SNOWMELT IS CANCELLED...
The Flood Warning is cancelled for
the Yellow River at Babcock.
* ADDITIONAL DETAILS...
- At 3:00 AM CDT Tuesday the stage was 11.4 feet.
- Bankfull stage is 10.0 feet.
- Forecast...The river is expected to fall to 3.7 feet by Monday
evening.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4441 9019 4441 9007 4425 9007 4425 9019
$$
JLAWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this river flood warning went out at Mar 23, 6:01 AM CDT, 1 hour 8 minutes earlier. Its key messages:
- Some rivers will remain at bankfull or even reach minor flood stage within the next couple days.
- Temperatures will moderate the next few days, rising to above normal again from Tuesday to Thursday.
- A wintry mix of precipitation is possible during the middle of of the work week, especially Wednesday night into Thursday.
- Pleasant weekend expected, with dry conditions and mild temperatures.
Area forecast discussion, Mar 23, 6:01 AM CDT, 1 hour 8 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 601 AM CDT Mon Mar 23 2026 Updated aviation portion for 12Z TAF issuance .KEY MESSAGES... - Some rivers will remain at bankfull or even reach minor flood stage within the next couple days. - Temperatures will moderate the next few days, rising to above normal again from Tuesday to Thursday. - A wintry mix of precipitation is possible during the middle of of the work week, especially Wednesday night into Thursday. - Pleasant weekend expected, with dry conditions and mild temperatures. && .DISCUSSION... Issued at 1253 AM CDT Mon Mar 23 2026 Partly to mostly clouds skies prevailed across the region early this morning as a 1030 mb high pressure system across the upper Mississippi Valley was slowly making its way toward the western Great Lakes region. This high will track through the western Great Lakes today, then slide off to the east tonight toward the eastern Great Lakes. The high will clear out the skies across the area today, providing mostly sunny skies across the region; however, highs will only range from around 40 across the north with middle 40s across central Wisconsin as we are on the cool side of the high. As the high slides off to the east tonight, some warm air advection will cause an increase in clouds along with a small chance (10-20%) for light precipitation across the far north and northern Door County. Temperatures will climb on Tuesday as we get on the warm side of the departing high and winds veer to the southwest. Highs on Tuesday are expected to range from the upper 40s across the north to the lower 50s west of the Fox Valley. A weak cold front will approach from the north on Tuesday, but stall out over the northern Great Lakes region. Another cold front will take aim for the area Tuesday night into Wednesday. This cold front will also get hung up across the north with another small chance (10-20%) for light precipitation across the same region, north-central Wisconsin and northern Door County. The best moisture will be north of the Wisconsin border, so even if precipitation does fall its impact will be de minimis. Temperatures climb even further on Wednesday, with highs in the 50s expected away from the lakeshore and around 60 degrees west of the Fox Valley. A low pressure system developing across the northern Plains Wednesday night and Thursday will bring a better chance (40-50%) for widespread precipitation to the area as a cold front pushes through the region. Precipitation type will mainly be rain across central and east-central Wisconsin, with a wintry mix expected across northern Wisconsin. Temperatures will range from the 40s across the north on Thursday given the earlier arrival of the cold front, as highs still reach the upper 50s to around 60 west of the Fox Valley with a later arrival of the front. A large area of high pressure will then build in across the northern CONUS at the end of the week then sink southeast towards the middle Atlantic states late in the weekend. This high will provide a period of dry weather to the area through the weekend. Temperatures will initially cool behind the cold front on Friday, then warm back to above normal levels by the weekend. && .AVIATION...for 12Z TAF Issuance Issued at 601 AM CDT Mon Mar 23 2026 SCT-BKN clouds this morning should eventually dissipate as high pressure settles in across the western Great Lakes. Bases are generally VFR; however, some MVFR bases were noted along the Lake Michigan shoreline. Later today, a fair weather CU field with bases at around 4 to 5k ft may develop over the forecast area later this morning and this afternoon. High clouds will then increase tonight, causing CIGs to transition from SCT to BKN overnight with bases around 10k ft. Northwest winds gradually back to south/southwesterly this afternoon, gusting between 10 and 15 knots. Increasing winds just off the surface will cause LLWS to develop across central and north-central Wisconsin late this evening and overnight with southwest winds of 35-40 knots at 2k ft. && .HYDROLOGY... Issued at 1253 AM CDT Mon Mar 23 2026 Several rivers have recently risen above bankfull, including the Wisconsin, Spirit, Big Rib, East and Yellow rivers. Forecasts indicate that the Wolf River should reach bankfull this afternoon. At this point, the greatest threat of minor flooding appears to be on the Yellow River near Babcock, as the current river stage is right around flood stage; however, the river appears to have crested or will soon so any foray into minor flood stage would be brief. Although a Flood Warning or two (for minor flooding) may become necessary, no significant flooding is anticipated at this time. && .GRB WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION.....Kurimski AVIATION.......Kurimski HYDROLOGY......Kurimski
Hazardous weather outlook, Mar 23, 1:08 AM CDT, 6 hours 1 minute before
Hazardous Weather Outlook National Weather Service Green Bay WI 108 AM CDT Mon Mar 23 2026 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-240615- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 108 AM CDT Mon Mar 23 2026 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Today and Tonight Some rivers will remain above bankfull due to runoff from recent snowmelt. Caution is urged near rivers and streams, as increased flows are expected. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Some rivers will be above bankfull and may reach minor flood stage early in the week. There is potential for a wintry mix of precipitation Wednesday night into Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation should not be needed today or tonight. LMZ521-522-541>543-240615- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 108 AM CDT Mon Mar 23 2026 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The probability for widespread hazardous weather is low. Kurimski
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 2:47 PM CDT | Small Craft Advisory | GRB | 22 hr |
Nearby
River Flood Warnings in Wisconsin, 2026Every river flood warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.